Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 210, NWS Jackson, MS

April 11, 2016Kemper County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 11, 2016, 6:27 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2016, 6:27 PM CDT (23:27 UTC)
Expired
Apr 11, 2016, 6:55 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kemper County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 135 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 6:30 PM CDTTSTM WND DMG2 N Toomsuba, MSMULTIPLE TREES DOWN ACROSS MULTIPLE ROADS ACROSS THE E HALF OF LAUDERDALE CO.
Apr 11, 6:30 PM CDTTSTM WND DMG5 Ne Meridian, MSMULTIPLE TREES DOWN IN THE DALEWOOD COMMUNITY NEAR ALICE DRIVE.
Apr 11, 6:45 PM CDTTSTM WND GST 65N Meridian Station, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:05 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WUUS54 KJAN 112327
SVRJAN
MSC069-075-120015-
/O.NEW.KJAN.SV.W.0210.160411T2327Z-160412T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CDT MON APR 11 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHEASTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 715 PM CDT

* AT 627 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ELECTRIC MILLS TO NEAR LAUDERDALE TO NEAR SAVOY...
  MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KEWANEE AND TOOMSUBA AROUND 635 PM CDT. 
  INCREASE AROUND 645 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SCOOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3223 8843 3222 8891 3252 8868 3285 8859
      3284 8836
TIME...MOT...LOC 2327Z 281DEG 42KT 3277 8847 3249 8854 3229 8880 

HAIL...1.00IN
WIND...60MPH
 
$$

DB
2 follow-up statements
038 
WWUS54 KJAN 112343
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT MON APR 11 2016

MSC069-112353-
/O.CAN.KJAN.SV.W.0210.000000T0000Z-160412T0015Z/
KEMPER MS-
643 PM CDT MON APR 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEMPER COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EAST CENTRAL MISSISSIPPI.

LAT...LON 3223 8843 3222 8891 3243 8856 3253 8840
TIME...MOT...LOC 2343Z 281DEG 42KT 3274 8828 3246 8835 3226 8861 

$$

MSC075-120015-
/O.CON.KJAN.SV.W.0210.000000T0000Z-160412T0015Z/
LAUDERDALE MS-
643 PM CDT MON APR 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN LAUDERDALE COUNTY...

AT 643 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EMELLE TO CUBA TO NEAR INCREASE...MOVING EAST AT
50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LAUDERDALE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3223 8843 3222 8891 3243 8856 3253 8840
TIME...MOT...LOC 2343Z 281DEG 42KT 3274 8828 3246 8835 3226 8861 

HAIL...1.00IN
WIND...60MPH
 
$$

DB
541 
WWUS54 KJAN 112355
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT MON APR 11 2016

MSC075-120005-
/O.CAN.KJAN.SV.W.0210.000000T0000Z-160412T0015Z/
LAUDERDALE MS-
655 PM CDT MON APR 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAUDERDALE COUNTY
IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EAST CENTRAL MISSISSIPPI.

LAT...LON 3223 8843 3222 8891 3243 8856 3253 8840
TIME...MOT...LOC 2354Z 281DEG 42KT 3271 8812 3243 8819 3223 8845 

$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:52 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Apr 11, 3:52 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT MON APR 11 2016

...SEVERE WEATHER AND LOCALIZED FLOODING IS EXPECTED FOR THIS
AFTERNOON THROUGH TONIGHT...

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)
THE PRIMARY CONCERN WILL BE OUR CHANCES OF SEVERE WEATHER AND SOME
LOCALIZED FLOODING THROUGH TONIGHT.

LATEST SATELLITE IMAGERY SHOWED A SPLIT FLOW PATTERN WITH A BROAD
UPPER TROUGH EXTENDING FROM THE SOUTHWEST US TO THE SOUTHERN PLAINS.
THE BEST COLD TOPS WAS NOTED OVER SOUTHEAST ARKANSAS INTO THE
NORTHWEST DELTA REGION. STRONG ASCENT FROM THE SUBSTROPICAL JET WAS
MOVING INTO THE REGION. A STRONG SHORT WAVE WAS NOTED ACROSS THE
SOUTHERN PLAINS. MID TO UPPER DIVERGENCE FROM THE ACTIVE
SUBSTROPICAL JET WAS COMING OUT OF THE SOUTHERN PLAINS TO THE LOWER
MISS VALLEY. AREA RADARS WERE PICKING UP SOME CONVECTION ACROSS THE
REGION. ON THE SURFACE A COLD FRONT WAS NOTED ACROSS ARKANSAS
HEADING SLOWLY TOWARD THE NORTHWEST DELTA. PWATS OF AROUND 1.8 OVER
SOUTHWEST LOUISIANA WAS SURGING TOWARD THE REGION.

LOOKING AT THE SEVERE POTENTIAL. FOR THIS AFTERNOON INTO TONIGHT SPC
HAS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR OUR WESTERN AREAS
ALONG AND WEST OF INTERSTATE 55 UNTIL 7 PM. MODELS CONTINUE TO SHOW
GOOD LOW LEVEL AND DEEP LAYER SHEAR ACROSS THE REGION WITH MIDLEVEL
LAPSE RATES OF AROUND 6-7C. MODEL SNDGS CONTINUE TO SHOW A DECENT
CURVE IN THE HODOGRAPHS FOR SOME TORNADO POTENTIAL. SO THERE WILL BE
ENOUGH INSTABILITY AND SHEAR FOR SOME SEVERE WEATHER POTENTIAL AS
THE COLD FRONT COMES DOWN TONIGHT. CONVECTIVE MODE MODELS SHOWS SOME
SUPERCELLS MOVING ACROSS THE REGION FOR THIS AFTERNOON INTO THIS
EVENING. THIS WILL BE FOLLOWED BY A CONVECTIVE LINE COMING IN AHEAD
OF THE COLD FRONT. A WAVE WILL DEVELOP ALONG THE FRONTAL BOUNDARY TO
SLOW IT DOWN SOME BEFORE IT FINALLY PUSHES THROUGH. SO WITH THE
GRAPHICAST WE WILL KEEP THE ELEVATED RISK GENERALLY JUST EAST OF THE
I-55 CORRIDOR WITH THE LIMITED RISK TO THE EAST. THE PRIMARY RISK
WILL BE DAMAGING WINDS...HAIL UP TO GOLF BALL SIZE AND
SOME TORNADOES.

LOOKING AT THE LOCALLY HEAVY RAIN POTENTIAL. AS THE FRONT MOVES
THROUGH TONIGHT A WAVE WILL DEVELOP ALONG THE FRONT WHICH WILL SLOW
IT DOWN. THIS WILL ALLOW FOR SOME TRAINING OF CELLS AROUND THE
BOUNDARY...BEFORE THE FRONT IS ABLE TO MOVE. THE CONVECTIVE MODE
MODELS HAVE BEEN ALL OVER THE PLACE AS FAR AS FAR AS THE PLACEMENT
OF THE HEAVY RAINS...ANYWHERE FROM NORTH OF I-20 TO SOUTH OF I-20.
DURING THE LAST FEW HOURS THE SHORT TERM MODEL HAS SHOWN THE
HEAVIEST RAINFALL SPREAD OVER MOST OF THE REGION...WITH LOCALLY
HIGHER AMOUNTS OF 4 PLUS INCHES. WE ARE GENERALLY EXPECTING AROUND 2
TO 4 INCHES ACROSS MOST OF THE REGION. THE HEAVIER RAINS SHOULD BE
TAPERING OFF FROM THE WEST BY AFTER MIDNIGHT.

FOR TUESDAY THE FRONT WILL BE EXITING THE REGION DURING THE MORNING
AS THE STRONG SHORT WAVE MOVES THROUGH THE CWA. THE CONVECTION WILL
BE TAPERING OFF FROM THE NORTHWEST DURING THE MORNING AND MAY LINGER
SOME IN THE SOUTHEAST DURING THE AFTERNOON BEFORE ENDING BY TUESDAY
NIGHT. A COOLER AIRMASS WILL PUSH INTO THE REGION. HIGHS WILL RANGE
FROM THE MIDDLE 60S NORTH TO THE MIDDLE 70S SOUTHEAST. FOR TUESDAY
NIGHT WE WILL GET A BRIEF BREAK IN THE RAINS BEFORE A SOUTHERN STREAM
SYSTEM WITH A COASTAL SURFACE LOW APPROACHES. IT WILL PROVIDE SOME
ISENTROPIC LIFT FOR SOME SHOWERS IN THE SOUTHWEST...MAINLY AFTER
MIDNIGHT. WITH THE CLOUDS HANGING AROUND IT WILL HINDER NIGHT TIME
LOWS SOME. LOWS WILL RANGE FROM THE UPPER 40S NORTH TO THE MIDDLE
50S SOUTH.

AS WE MOVE INTO WEDNESDAY INTO WEDNESDAY NIGHT ANOTHER SHORTWAVE
COMING FROM THE PLAINS WILL PUSH ANOTHER SYSTEM INTO THE REGION WITH
A COASTAL SURFACE LOW. MODELS HAVE BEEN PERSISTENT IN KEEPING THE
HIGHER RAINFALL TOTALS SOUTH OF THE CWA. THERE WILL BE ENOUGH
INSTABILITY FOR SOME SHOWERS AND THUNDERSTORMS WITH THIS SYSTEM. DO
NOT SEE ANY SEVERE POTENTIAL WITH THIS SYSTEM AT THIS TIME. HIGHS ON
WEDNESDAY WILL BE IN THE UPPER 60S NORTH TO THE LOWER 70S SOUTH.
LOWS FOR WEDNESDAY NIGHT WILL RANGE FROM THE LOWER TO UPPER 50S./17/

.LONG TERM (THURSDAY THROUGH SUNDAY)...
WE WILL CONTINUE WITH OUR SOUTHERN STREAM SYSTEM AFFECTING THE
ARKLAMISS FROM WEDNESDAY. THE LATEST 12Z MODELS SHOWS THE POTENTIAL
DEVELOPMENT OF A REX BLOCK OVER THE EASTERN CONUS WHICH WOULD SLOW
DOWN THE PROGRESSION OF WEATHER FEATURES...AND IT WOULD MAKE FOR
LOWER FORECAST CONFIDENCE IN THE DETAILS AS WE GO INTO THE WEEKEND.
MODELS CONTINUE TO SHOW THE BEST CHANCES OF RAIN TO BE CONFINED TO
THE SOUTHERN PORTIONS OF THE ARKLAMISS. SO WITH THIS IN MIND WILL
NOT MENTION ANY HEAVY RAINFALL POTENTIAL FOR THE MIDWEEK PERIOD FOR
THE HWO/GRAPHIC. THIS COULD BE SOMETHING TO MONITOR ALONG/SOUTH OF
THE HIGHWAY 84 CORRIDOR DEPENDING ON HOW MUCH RAIN FALLS THERE WITH
THE EARLY WEEK SYSTEM. WE SHOULD GET A BREAK IN THE WEATHER FOR
FRIDAY NIGHT THROUGH SATURDAY NIGHT AS THE REX BLOCK HOLDS A SYSTEM
OVER THE SOUTHERN PLAINS. OUR RAIN CHANCES WILL COME BACK IN THE
WEST AS THE REX BLOCK WEAKENS TO A BLOCKING RIDGE FOR SUNDAY INTO
SUNDAY NIGHT./17/

&&

.AVIATION...MVFR CIGS THIS AFTERNOON IN NUMEROUS SHRA AND SCATTERED
TSRA WILL CONTINUE ACROSS THE AREA. THESE CONDITIONS WILL CONTINUE
INTO THE OVERNIGHT WITH VSBYS BECOMING IMPACTED IN THE HEAVIER TSRA
THAT DEVELOP TONIGHT. GUSTY SOUTHERLY WINDS AT 15 TO 25 KNOTS TODAY
WILL SHIFT TO THE NORTH LATER TONIGHT AS A COLD FRONT MOVES THROUGH
FROM NORTH TO SOUTH./26/

&&

.PRELIMINARY POINT TEMPS/POPS...

JACKSON       63  70  55  71 /  83  26  12  46
MERIDIAN      64  72  53  72 /  85  33   9  45
VICKSBURG     61  68  55  71 /  81  20  16  42
HATTIESBURG   66  78  59  74 /  87  52  14  56
NATCHEZ       64  70  55  71 /  69  25  19  53
GREENVILLE    53  65  51  68 /  92  16   9  26
GREENWOOD     56  67  50  70 /  93  19   8  25

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/26/DL
Hazardous weather outlook, Apr 11, 2:22 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT MON APR 11 2016

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036-
040>043-047>049-053>055-059-121930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
222 PM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH
THIS EVENING. TORNADOES ARE ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN
ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT
IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ026>033-037>039-044>046-050>052-056>058-121930-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
222 PM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION THROUGH
THIS EVENING. TORNADOES CANNOT BE RULED OUT AS WELL.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

HEAVY RAIN IS EXPECTED INTO THIS EVENING. TWO TO FOUR INCHES OF RAIN
ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH COULD RESULT
IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024-026-MSZ060>064-121930-
CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-
222 PM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF GOLF BALLS ARE EXPECTED ACROSS THE REGION THROUGH
THIS EVENING. TORNADOES ARE ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ065-066-072>074-121930-
COVINGTON-JONES-MARION-LAMAR-FORREST-
222 PM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

TORNADOES
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE ACROSS THE REGION TONIGHT.
A TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

26

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 11, 5:54 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     POCAHONTAS              32.47N 90.29W
04/11/2016                   HINDS              MS   BROADCAST MEDIA

            TREE DOWN ON POCOHONTAS ROAD REPORTED BY MEDIA.

0530 PM     HAIL             CLINTON                 32.34N 90.33W
04/11/2016  E0.88 INCH       HINDS              MS   PUBLIC

            NICKEL SIZED HAIL REPORTED VIA SOCIAL MEDIA.

0535 PM     HAIL             FANNIN                  32.42N 89.96W
04/11/2016  E0.50 INCH       RANKIN             MS   PUBLIC

            MARBLE SIZED HAIL REPORTED VIA SOCIAL MEDIA.

&&
Local storm report, Apr 11, 5:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND GST     5 WNW BRANDON           32.31N 90.08W
04/11/2016  M48 MPH          RANKIN             MS   ASOS

&&

CME
Local storm report, Apr 11, 6:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      JACKSON                 32.32N 90.21W
04/11/2016                   HINDS              MS   EMERGENCY MNGR

            FLOODING AT FARRISH AND FORTIFICATION.

&&

CME
Local storm report, Apr 11, 6:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     2 N JACKSON             32.35N 90.21W
04/11/2016                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ON A HOME AT N STATE AND NORTHSIDE

&&

CME
Local storm report, Apr 11, 6:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CDT MON APR 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 S MORTON              32.34N 89.66W
04/11/2016  E1.00 INCH       SCOTT              MS   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL AROUND MORTON.

&&

MME
Special weather statement, Apr 11, 6:25 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT MON APR 11 2016

MSZ046-052-120000-
LAUDERDALE MS-KEMPER MS-
625 PM CDT MON APR 11 2016

...A STRONG THUNDERSTORM WILL AFFECT LAUDERDALE AND EASTERN KEMPER
COUNTIES UNTIL 700 PM CDT...

AT 624 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MERIDIAN STATION...MOVING EAST AT 60 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LAUDERDALE...TOOMSUBA AND TAMOLA AROUND 630 PM CDT.
  KEWANEE AROUND 635 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCOOBA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
EAST CENTRAL MISSISSIPPI.

LAT...LON 3226 8843 3230 8884 3288 8859 3283 8836
TIME...MOT...LOC 2324Z 287DEG 53KT 3253 8861

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:39 AM CDTRiver Flood WarningJANClay5 days
Apr 11, 10:51 AM CDTRiver Flood WarningJANCarroll, Leflore3 days
Apr 11, 10:55 AM CDTRiver Flood WarningJANAttala, Holmes9 days
Apr 11, 10:57 AM CDTRiver Flood WarningJANNeshoba5 days
Apr 11, 12:30 PM CDTSpecial Weather StatementJANAdams30 min
Apr 11, 1:39 PM CDTSpecial Weather StatementJANBolivar51 min
Apr 11, 2:59 PM CDTSpecial Weather StatementJANHumphreys31 min
Apr 11, 3:24 PM CDTSevere Thunderstorm WarningJANHolmes51 min
Apr 11, 3:43 PM CDTSpecial Weather StatementJANAttala32 min
Apr 11, 3:50 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore55 min
Apr 11, 3:53 PM CDTFlash Flood WarningJANIssaquena4 hr
Apr 11, 4:10 PM CDTSpecial Weather StatementJANYazoo35 min
Apr 11, 4:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo44 min
Apr 11, 4:35 PM CDTSevere Thunderstorm WarningJANHinds, Madison55 min
Apr 11, 5:07 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott68 min
Apr 11, 5:28 PM CDTSevere Thunderstorm WarningJANRankin, Smith62 min
Apr 11, 6:08 PM CDTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Apr 11, 6:16 PM CDTSevere Thunderstorm WarningJANJasper46 min
Apr 11, 6:25 PM CDTSpecial Weather StatementJANKemper, Lauderdale35 min
Apr 11, 6:49 PM CDTFlash Flood WarningJANIssaquena, Warren3 hr
Apr 11, 6:52 PM CDTSpecial Weather StatementJANClarke23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.